Alert archive / California / Wind Advisories in 2023
Wind Advisory 35, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jun 4, 2023, 1:56 PM PDT for Imperial County, Riverside County, California. It took effect at Jun 5, 2023, 4:00 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2023, 1:56 PM PDT (20:56 UTC)
- In effect from
- Jun 5, 2023, 4:00 PM PDT
- Expired
- Jun 6, 2023, 9:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA
The radar
The San Diego radar (KNKX), 137 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833 WWUS75 KPSR 042056 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 156 PM MST Sun Jun 4 2023 CAZ562-563-566-567-051000- /O.NEW.KPSR.WI.Y.0035.230605T2300Z-230606T0600Z/ Imperial County Southwest-Salton Sea-Imperial County West- Imperial Valley- Including the cities of Mountain Spring, Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 156 PM PDT Sun Jun 4 2023 ...WIND ADVISORY IN EFFECT FROM 4 PM TO 11 PM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southwest corner of Imperial County, Salton Sea, Western Imperial County and Imperial Valley. * WHEN...From 4 PM to 11 PM PDT Monday. * IMPACTS...Difficult driving conditions, especially for high profile vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
5 follow-up statements
559 WWUS75 KPSR 050800 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 100 AM MST Mon Jun 5 2023 CAZ562-563-566-567-052300- /O.CON.KPSR.WI.Y.0035.230605T2300Z-230606T0600Z/ Imperial County Southwest-Salton Sea-Imperial County West- Imperial Valley- Including the cities of Mountain Spring, Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 100 AM PDT Mon Jun 5 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Southwest corner of Imperial County, Salton Sea, Western Imperial County and Imperial Valley. * WHEN...From 4 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
222 WWUS75 KPSR 052005 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 105 PM MST Mon Jun 5 2023 CAZ562-566-061300- /O.EXT.KPSR.WI.Y.0035.230605T2300Z-230606T1300Z/ Imperial County Southwest-Imperial County West- Including the cities of Mountain Spring, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 105 PM PDT Mon Jun 5 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County and Western Imperial County. * WHEN...Until 6 AM PDT Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563-567-060700- /O.EXT.KPSR.WI.Y.0035.230605T2300Z-230606T0700Z/ Salton Sea-Imperial Valley- Including the cities of Desert Shores, El Centro, Calexico, Alamorio, and Brawley 105 PM PDT Mon Jun 5 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Salton Sea and Imperial Valley. * WHEN...Until midnight PDT tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
939 WWUS75 KPSR 060646 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1146 PM MST Mon Jun 5 2023 CAZ563-567-060800- /O.EXP.KPSR.WI.Y.0035.000000T0000Z-230606T0700Z/ Salton Sea-Imperial Valley- Including the cities of Desert Shores, El Centro, Calexico, Alamorio, and Brawley 1146 PM PDT Mon Jun 5 2023 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... Winds across the Imperial Valley have fallen below advisory levels. $$ CAZ562-566-061230- /O.CON.KPSR.WI.Y.0035.000000T0000Z-230606T1300Z/ Imperial County Southwest-Imperial County West- Including the cities of Mountain Spring, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 1146 PM PDT Mon Jun 5 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County and Western Imperial County. * WHEN...Until 6 AM PDT Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
828 WWUS75 KPSR 061247 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 547 AM MST Tue Jun 6 2023 CAZ566-061400- /O.CAN.KPSR.WI.Y.0035.000000T0000Z-230606T1300Z/ Imperial County West- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 547 AM PDT Tue Jun 6 2023 ...WIND ADVISORY IS CANCELLED... $$ CAZ562-061600- /O.EXT.KPSR.WI.Y.0035.000000T0000Z-230606T1600Z/ Imperial County Southwest- Including the city of Mountain Spring 547 AM PDT Tue Jun 6 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
624 WWUS75 KPSR 061538 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 838 AM MST Tue Jun 6 2023 CAZ562-061645- /O.EXP.KPSR.WI.Y.0035.000000T0000Z-230606T1600Z/ Imperial County Southwest- Including the city of Mountain Spring 838 AM PDT Tue Jun 6 2023 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Winds within the advisory have weakened below criteria. Thus, the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 4, 10:20 AM PDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 4, 10:20 AM PDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1020 AM MST Sun Jun 4 2023 .UPDATE...Updated Aviation Discussion... && .SYNOPSIS... Normal to slightly above normal temperatures will continue over the next couple of days. A slight cooling trend is expected through the middle of the week, with more widespread wind and blowing dust issues early next week. Due to the hot, dry, and windy conditions, critical fire weather potential will be enhanced during this period. && .DISCUSSION... Early morning satellite depicts some passing clouds across southern Arizona as a weak shortwave moves across the region. Overall ridging in place across the Desert Southwest will keep temperatures at or above normal across the region through Monday. Conditions will remain dry with passing clouds today clearing out by tonight. A trough moving across the eastern Pacific today will position itself along the southern California coast by Monday, all but ending the ridging influence across the region going into Tuesday. Southwest flow aloft will develop Monday, with a 40-50 kt mid- level jet bringing elevated winds to the region Monday and Tuesday. For Monday in particular, lower desert winds are likely (50% chance or greater) to exceed 20-25 mph across the Phoenix metro to 40-50 mph across the Imperial Valley during the late afternoon and early evening hours. Based on the latest NBM guidance, Tuesday may now be the windiest day across the Phoenix metro, with winds likely (50% chance or greater) to gust upwards of 30 mph during the afternoon and early evening hours, with higher gusts 30-35 mph in the higher terrain areas north and east of Phoenix. While conditions will remain dry, the prolonged influence of this upper low across southwestern CONUS will lead to a cooling trend to below normal through the middle portions of the week. The latest forecast is seemingly nudging slightly warmer than previous forecasts, with Tuesday having about a 50% chance of reaching 100 degrees in the Phoenix metro, but beyond Tuesday, chances of temperatures reaching the century mark in the Phoenix metro remain 25% or less. Going into the latter portions of this upcoming week, ensembles depict negative height anomalies persisting across the region, although the upper level low will weaken going through late week. Southwesterly flow will gradually turn more westerly, with afternoon winds weakening through the rest of the week. However, the upper pattern of negative anomalies look to persist for the foreseeable future as ensemble clusters depict a reinforcing trough digging into southwestern CONUS late week into next weekend. There are some timing and amplitude differences amongst the ensembles at this time, but should troughing become more enhanced, moderating temperatures by late week may cool once again going into next weekend. && .AVIATION...Updated at 1720Z. South-Central Arizona including KPHX, KIWA, KSDL, KDVT; and Southeast California/Southwest Arizona including KIPL and KBLH: No weather issues should exist into Monday under mostly clear skies. Winds will remain light following typical diurnal trends. && .FIRE WEATHER... No fire weather concerns are expected through this weekend. However, elevated to near critical fire weather conditions look to materialize on Monday and Tuesday which will be the driest and windiest day of the forecast period. An increasing MSLP gradient will result in windy conditions region-wide Monday afternoon with speeds around 20-25 mph and gusts upwards of 30-35 mph across the lower deserts. Similar conditions are anticipated on Tuesday, however the strongest corridor of winds will shift ewd into south- central AZ. RHs are expected to bottom out in the 5-15% range both days. The main caveat is the state of fuels right now which are relatively modest compared to how dry they could be for this time of year. ERCs are still generally around the 75th percentile which is below normal for early june and this factor will preclude a higher fire weather threat. Nonetheless, the combination of stronger winds and low relative humidity will increase potential for wildfires. Beyond Tuesday, the fire weather threat is expected to lessen as winds will gradually weaken going through the end of next week. && .HYDROLOGY...Updated 145 AM MST 5/31/2023 GILA: Based on the latest information from the water management officials, releases from Painted Rock Dam are expected to increment once again to above 1000 cfs during the next couple of days. This will cause the water flow along Gila River, downstream from the dam, to increase once again and will likely impact unbridged crossings. Therefore, the Flood Warnings along the Gila River between Painted Rock Dam and the Colorado River have been extended through at least June 6th. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Young AVIATION...Frieders FIRE WEATHER...Young/Salerno HYDROLOGY...Lojero
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.